Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

A new proof of the Solomon-Tits theorem


Author: Chao Ku
Journal: Proc. Amer. Math. Soc. 126 (1998), 1941-1944
MSC (1991): Primary 20E42
DOI: https://doi.org/10.1090/S0002-9939-98-04453-0
MathSciNet review: 1459131
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: We give a new proof of the Solomon-Tits Theorem which asserts that the Tits building of a finite group of Lie type has the homotopy type of a bouquet of spheres.


References [Enhancements On Off] (What's this?)

  • [A] M. Aschbacher, Finite Group Theory, Cambridge University Press, Cambridge,1986. MR 95b:20002
  • [B] Bourbaki, N., Groupes et algebras de Lie, 4, 5, 6, Masson, Paris, 1981. MR 83g:17001
  • [CL] C.W. Curtis and G. I. Lehrer, A new proof of a theorem of Solomon-Tits, Proc. of AMS v. 82, No. 2 (1982) 154-156. MR 83j:20048
  • [G] H. Garland, $p$-adic curvature and the cohomology of discrete subgroups of $p$-adic groups, Ann. Math.(2) 97 (1973) 375-393. MR 47:8719
  • [S] L. Solomon, The Steinberg character of a finite group with a $BN$-pair, Theory of Finite Groups, R. Brauer and C.H. Sah, Eds., Benjamin, New York, 1969, pp. 213-221. MR 40:220

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (1991): 20E42

Retrieve articles in all journals with MSC (1991): 20E42


Additional Information

Chao Ku
Affiliation: Department of Mathematics, Caltech Pasadena, California 91125
Email: chaoku@cco.caltech.edu

DOI: https://doi.org/10.1090/S0002-9939-98-04453-0
Received by editor(s): December 19, 1996
Communicated by: Ronald M. Solomon
Article copyright: © Copyright 1998 American Mathematical Society

American Mathematical Society